Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Jackson, MS

February 4, 20144 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 4, 2014, 8:45 PM CST for 4 counties in Mississippi. It was in force for 69 days. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 4, 2014, 8:45 PM CST (02:45 UTC)
Expired
Apr 14, 2014, 1:45 PM CDT
In force
69 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Forrest County, MS, Holmes County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 8:45 PM CSTFLASH FLOODHattiesburg, MSFLOODING OF HIGHWAY 49 AT WEST 4TH AND HARDY STRETT. ALSO A NORTH 40TH AVENUE/DOLEAC AVE.
Feb 4, 9:20 PM CSTFLASH FLOODWest Hattiesburg, MSWEATHERSBY ROAD FLOODED
Feb 20, 10:55 PM CSTFLASH FLOODHattiesburg, MSNUMEROUS REPORTS OF FLOODING IN HATTIESBURG INCLUDING ON HARDY STREET AT USM.
Feb 20, 11:30 PM CSTFLASH FLOOD3 Wnw West Hattiesburg, MSEXTENSIVE FLASH FLOODING OCCURRED IN THE AREA OF WESTOVER DR WITH 9 HOMES EVACUATED AND AROUND 20 HOMES FLOODED WITH A RANGE OF WATER DEPTH FROM 4 INCHES TO 4 FT. SEVERAL WATER RESCUES TOOK PLACE WITH AROUND 20 PEOPLE RESCUED.
Feb 20, 11:35 PM CSTFLASH FLOODHattiesburg, MSSEVERAL STREETS FLOODED ACROSS HATTIESBURG
Mar 4, 1:16 PM CSTFREEZING RAIN 0.05Hattiesburg, MSLIGHT ACCUMULATIONS OF FREEZING RAIN ON TREES AND POWERLINES.
Mar 4, 1:16 PM CSTFREEZING RAIN 0.05Purvis, MSLIGHT ACCUMULATIONS OF FREEZING RAIN ON TREES AND POWERLINES COUNTYWIDE.
Mar 4, 2:05 PM CSTFREEZING RAIN 0.05Purvis, MSLIGHT ACCUMULATIONS OF FREEZING RAIN ON TREES AND POWERLINES COUNTYWIDE.
Mar 28, 7:15 AM CDTHEAVY RAIN 3.5Purvis, MSDITCHES FILLED UP FORCING WATER ACROSS A FEW COUNTY ROADS...DEPTH OF WATER NOT MORE THAN A COUPLE OF INCHES. RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN FELL IN SOUTHERN LAMAR COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WGUS54 KJAN 050245
FFWJAN
MSC035-073-050415-
/O.NEW.KJAN.FF.W.0001.140205T0245Z-140205T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CST TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1015 PM CST

* AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS LAMAR AND
  NORTHERN FORREST COUNTIES. DOPPLER RADAR ESTIMATED THAT A BAND
  OF 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS HATTIESBURG
  AND CENTRAL PARTS OF LAMAR COUNTY. COMBINED WITH ADDITIONAL RAIN
  OVER THE NEXT 30 TO 60 MINUTES...THIS WILL LIKELY CAUSE FLASH
  FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACEDONIA...RAWLS SPRINGS AND SUNRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3139 8957 3141 8929 3139 8915 3118 8915
      3102 8956

$$
AEG
2 follow-up statements
489 
WGUS74 KJAN 050313
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CST TUE FEB 4 2014

MSC035-073-050415-
/O.CON.KJAN.FF.W.0001.000000T0000Z-140205T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-FORREST MS-
913 PM CST TUE FEB 4 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
FORREST AND LAMAR COUNTIES...

AT 910 PM CST...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA.

DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH HEAVY RAIN CONTINUED 
ACROSS THE WARNED AREA. A BAND OF UP TO 2 INCHES OF RAIN HAS FALLEN 
SINCE 8 PM FROM JUST NORTH OF PURVIS ACROSS THE CITY OF HATTIESBURG. 
1.44 INCHES OF RAIN HAS FALLEN AT THE EMERGENCY OPERATIONS CENTER ON 
THE SOUTHWEST SIDE OF HATTIESBURG AS OF 910 PM. 

NUMEROUS REPORTS OF FLASH FLOODING...INCLUDING WATER UP TO THE DOORS 
ON VEHICLES AND ROADS BEING BARRICADED...HAVE BEEN RECEIVED FROM 
EMERGENCY MANAGEMENT IN HATTIESBURG.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA...
RAWLS SPRINGS...SUNRISE...WEST HATTIESBURG...PETAL AND HATTIESBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3139 8957 3141 8929 3139 8915 3118 8915
      3102 8956

$$

AEG
674 
WGUS54 KJAN 141549
FFWJAN
MSC015-051-141845-
/O.NEW.KJAN.FF.W.0001.140414T1549Z-140414T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VAIDEN...

* UNTIL 145 PM CDT

* AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...
  HAVE OCCURRED IN THE PAST SIX HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COILA...   
  SEVEN PINES AND BLACK HAWK

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3339 8965 3323 8975 3316 8992 3321 9033
      3330 9032 3335 9024 3333 9018 3341 9017
      3343 8993

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 4:09 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 4, 4:09 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST TUE FEB 4 2014

.DISCUSSION...

ACTIVE WEATHER TODAY WITH A FREEZING RAIN EVENT JUST TO OUR
NORTHWEST IN AR AND N MS WITH COLD AND AT TIMES HEAVY RAIN IN THE
DELTA. FARTHER SOUTH...AN ERRANT STRONG TO BRIEFLY SEVERE WIND GUST
OF 50-60 MPH COULD BE POSSIBLE THIS EVENING IN SOME THUNDERSTORMS
AS A COLD FRONT MOVES THROUGH THE REGION.

AS OF 21Z OBSERVATIONS ACROSS THE REGION...THE SURFACE LOW PRESSURE
SYSTEM ONCE IN TX THIS MORNING AS SHIFTED NW ACROSS MID MS ACTING TO
TIGHTENING THE TEMPERATURE GRADIENT WITH READINGS IN THE MID 30S NORTH
TO LOW 60S SOUTH. THIS DYNAMIC SET-UP ALONG WITH MID AND UPPER LEVEL
FORCING FROM AN EJECTING S/WV TROUGH OVER THE SOUTHERN PLAINS IS
SUPPORTING A RAIN/TSTORM BAND MOVING EAT ACROSS THE MS RIVER AND
NUMEROUS PRECIPITATION TYPES OVER THE LARGER REGION. ALSO OF
INTEREST ARE SOME TRANSVERSE RAIN BANDS ON THE LEADING EDGE OF THE
LARGER BAND SUGGESTING SOME GRAVITY WAVES ARE PRESENT WITHIN THE
LINE. DEPENDING ON HOW LINE EVOLVES...THE GRAVITY WAVES COULD
ENHANCE WINDS DOWN TO THE SURFACE. LUCKILY, MOST OF THE CWA IS WARM
ENOUGH ON THE NORTHERN FRINGES AS TO ESCAPE WINTER WEATHER MIX BUT
SOME ISOLATED POCKETS OF SLEET/FREEZING RAIN ARE NOT OUTSIDE THE
REALM OF POSSIBILITIES FOR FAR NORTHERN BOLIVAR COUNTY THIS EVENING
BEFORE THE PRECIP TAPERS OFF. RAIN WILL BE HEAVY AT TIMES ACROSS THE
DELTA AND NORTH CENTRAL MS WHERE BETTER FORCING WILL PERSIST LONGER.
1-3 INCHES OF EVENT TOTAL RAIN THROUGH TONIGHT LOOKS LIKELY AND HAVE
HIGHLIGHTED HAZARD IN HWO AS THIS COULD LEAD TO LOCALIZED FLOODING
CONCERNS.

FOR SOUTHERN AREAS...SOUTHERLY FLOW SOUTH OF THE SURFACE LOW TRACK
HAS HELPED DEWPOINTS SLOWLY RECOVER IN TO THE UPPER 50S AND LIKELY
REACH THE LOW 60S BY EARLY EVENING ALONG AND SOUTH OF A BROOKHAVEN
MS TO MERIDIAN MS LINE. THIS WARM SECTOR WILL BE CHARACTERIZED BY
40-50 KT WINDS 2000 FT ABOVE THE GROUND WITH ORGANIZING 0-3KM
HELICITIES 400-500M2/S2 WITH POSSIBLY AS HIGH AS 500-700 J/KG MUCAPE
PER LATEST RAP. HOWEVER...SEVERAL LIMITATIONS OF STRONG TO SEVERE
STORMS EXISTS DUE TO THE RESIDUAL COOL BOUNDARY LAYER THAT IS
STRUGGLING TO MIX OUT, POOR LAPSE RATES, AND WEAKER FORCING IN
SOUTHEAST MS. OF INTEREST IS THE CONVECTION JUST DEVELOPING ALONG
THE LA COAST AS IT WILL BE THESE STORMS THAT WILL RIDE ALONG THE
WARM SECTOR THIS EVENING ACROSS SE MS. WILL CONTINUE TO CARRY
LIMITED RISK OF 50-60 MPH WIND GUSTS BUT NOT MENTION TORNADOES AS
EFFECTIVE BULK SHEAR WHILE DECENT /30 KT/ IS NOT GOING TO BE WELL
UTILIZED IN THE LOWEST 1KM NEAR THE SURFACE. SOME OF THE DEEPER
CORES COINCIDENT WITH THE SLIGHTLY NEGATIVE SHOWALTERS AND ELEVATED
INSTABILITY COULD SHOW SOME SIGNS OF ELEVATED ROTATION BUT FEEL THIS
WILL NOT BE ABLE TO OVERCOME MORE STABLE BOUNDARY LAYER.

THE BAND OF SHOWERS/TSTORMS WILL EXIT I-55 CORRIDOR AFTER 10PM AND
EXIT EAST INTO AL BY EARLY WEDNESDAY MORNING WITH COLD FRONT MOVING
THROUGH BEHIND THE BAND. WEDNESDAY WILL BE COOLER AND DRIER WITH
SOME CLEARING AS READINGS WILL ONLY MAKE INTO THE MID 30S NORTH TO
MID 50S SOUTH. A SERIES OF FREEZING NIGHTS WILL BE ON TAP THURSDAY
AND FRIDAY MORNING WITH AREAS GETTING INTO THE LOW TO MID 20S YET
AGAIN. HIGHS THURSDAY WILL NOT RECOVER MUCH EITHER WITH READINGS IN
THE MID 30S NORTH TO MID 40S SOUTH HAS COLD HIGH PRESSURE SETTLES
JUST NORTH OF THE REGION ACROSS THE TN VALLEY. DESPITE THIS SURFACE
HIGH PRESSURE, A WEAK MID-LVL WAVE WILL PASS OVER THE LOWER MS
VALLEY THURSDAY GIVING US MORE CLOUDS AND SOME LIGHT SHOWERS...
KEEPING TEMPS DOWN EVEN FURTHER.

FOR FORECAST ELEMENTS...BUMPED MAV HIGH TEMPS DOWN TOMORROW AND A
TOUCH THURSDAY TOWARDS COOLER EC DUE TO CLOUDS AND RAW NWP OUTPUT.
ACTUALLY COME UP ON MAV LOWS A TOUCH THURSDAY MORNING WITH HIGH
CLOUDS AND WINDS STAYING UP DURING THAT PERIOD. BUMPED MAV POPS UP
TO CARRY MINIMAL POPS THURSDAY WITH WAVE PASSAGE. /ALLEN/

&&

.AVIATION...VISIBILITIES WILL STILL VARY BETWEEN VFR/IFR CATEGORIES
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS SHOWERS...
ALONG WITH SOME ISOLATED THUNDERSTORMS...OVERSPREAD THE AREA FROM
WEST TO EAST.  ALL OF THIS IS ASSOCIATED WITH A COLD FRONT THAT'LL
SHIFT EAST THROUGH THE REGION THIS EVENING.  IFR CEILINGS ARE ALSO
EXPECTED TO ENCOMPASS MUCH OF THE AREA THROUGH TONIGHT.  WINDS AHEAD
OF THE FRONT WILL GENERALLY BE FROM THE SOUTHEAST AROUND 7-10
KNOTS...BUT WILL BECOME NORTHWESTERLY BETWEEN 7-10 KNOTS BEHIND THE
AFOREMENTIONED FRONTAL PASSAGE THIS EVENING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       34  44  27  42 /  97   6   4  16
MERIDIAN      40  48  29  44 / 100   6   4  16
VICKSBURG     33  42  28  40 /  60   6   4  16
HATTIESBURG   44  54  28  45 / 100   7   5  16
NATCHEZ       35  43  29  41 /  58   6   4  16
GREENVILLE    31  37  26  34 /  59   6   5  16
GREENWOOD     31  40  26  39 /  78   6   4  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/19
Hazardous weather outlook, Feb 4, 2:14 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CST TUE FEB 4 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>062-052015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
214 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ052-057-058-063>066-072>074-052015-
LAUDERDALE-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
214 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...LATE THIS AFTERNOON INTO TONIGHT

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH
WIND GUSTS MAY BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN
MISSISSIPPI BETWEEN 5 AND 10 PM AS A COLD FRONT MOVES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
CONVERT URL ABOVE TO LOWERCASE!)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS EVENING.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 4, 5:58 PM CST, 2 hours 47 minutes before
MSZ054-055-059-061>064-072-050040-
SIMPSON MS-MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
JEFFERSON MS-FRANKLIN MS-COPIAH MS-
558 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST TUE FEB 4 2014

...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL MISSISSIPPI...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 15 MILES SOUTH OF CENTER POINT AT 555 PM CST...MOVING
NORTHEAST AT 65 MPH.

THIS STORM WAS PART OF A LARGE CLUSTER OF STRONG THUNDERSTORMS THAT
EXTENDED FROM EAST OF BUDE TO NEAR BATON ROUGE. THESE STORMS WILL BE
MOVING NORTHEAST THROUGH SOUTH CENTRAL MISSISSIPPI BETWEEN 6 AND 730
PM.

VERY HEAVY RAIN...WIND GUSTS TO 45 MPH...ALONG WITH CONTINUOUS CLOUD
TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN COPIAH...EASTERN FRANKLIN...EXTREME
SOUTHEASTERN JEFFERSON...WESTERN JEFFERSON DAVIS...LAWRENCE...
LINCOLN...NORTHWESTERN MARION AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3123 9005 3132 9005 3134 9011 3136 9097
      3171 9067 3196 9011 3185 8985 3113 8977
TIME...MOT...LOC 2355Z 215DEG 56KT 3121 9064

AEG
Special weather statement, Feb 4, 6:26 PM CST, 2 hours 19 minutes before
MSZ037-038-044-045-050-051-050115-
ATTALA MS-WINSTON MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
626 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST TUE FEB 4 2014

A VERY THIN LINE OF SHOWERS ASSOCIATED WITH A COLD FRONT IS CAPABLE
OF PRODUCING 30 TO 40 MPH WIND GUSTS. THIS LINE WAS LOCATED FROM 3
MILES NORTH OF ZAMA TO 4 MILES WEST OF MORTON AT 625 PM CST...MOVING
EAST AT 20 MPH. IN ADDITION TO THE GUSTY WINDS...A RAPID DROP IN
TEMPERATURES WILL OCCUR BEHIND THE COLD FRONT.

PEOPLE IN LEAKE...WESTERN NESHOBA...NORTHWESTERN NEWTON...SCOTT...
SOUTHWESTERN WINSTON AND EAST CENTRAL ATTALA COUNTIES SHOULD MONITOR
THESE WIND GUSTS CLOSELY.

LAT...LON 3304 8904 3223 8941 3222 8973 3254 8977
      3309 8947
TIME...MOT...LOC 0025Z 274DEG 19KT 3302 8935 3233 8971

JC
Special weather statement, Feb 4, 6:43 PM CST, 2 hours 2 minutes before
MSZ055-063-064-050125-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
643 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST TUE FEB 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF WANILLA AT 643 PM CST...MOVING NORTHEAST
AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JEFFERSON DAVIS...NORTHERN LAWRENCE AND EASTERN SIMPSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3161 8998 3149 9015 3158 9025 3166 9024
      3201 8980 3186 8966 3178 8977 3177 8975
      3161 8975 3153 8960 3144 8959 3143 8982
      3139 8982 3139 8995
TIME...MOT...LOC 0043Z 228DEG 45KT 3162 9014

JC
Special weather statement, Feb 4, 7:13 PM CST, 1 hour 32 minutes before
MSZ072-073-050155-
MARION MS-LAMAR MS-
713 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CST TUE FEB 4 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM GOSS TO 24 MILES SOUTHWEST OF SANDY HOOK AT
714 PM CST...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAMAR AND MARION COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3101 8951 3100 8983 3106 8984 3107 8992
      3112 8994 3113 8998 3139 8998 3139 8982
      3143 8982 3143 8977 3143 8946 3135 8945
      3134 8935 3101 8935 3100 8941 3097 8943
      3097 8947
TIME...MOT...LOC 0114Z 241DEG 27KT 3138 8988 3106 8991
          3086 9012

JC
Special weather statement, Feb 4, 7:59 PM CST, 46 minutes before
MSZ051-057-050240-
NEWTON MS-JASPER MS-
759 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CST TUE FEB 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHWEST OF BAY SPRINGS AT 759 PM CST...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN NORTHERN JASPER AND SOUTHEASTERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3194 8932 3217 8933 3242 8893 3205 8892
TIME...MOT...LOC 0159Z 231DEG 44KT 3207 8930

JC
Special weather statement, Feb 4, 8:30 PM CST, 15 minutes before
MSZ057-058-066-050315-
JONES MS-JASPER MS-CLARKE MS-
830 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST TUE FEB 4 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 9 MILES NORTHWEST OF HEIDELBERG TO 9 MILES
WEST OF LAUREL AT 830 PM CST...MOVING EAST AT 30 MPH.

PEOPLE IN SOUTHWESTERN CLARKE...SOUTHEASTERN JASPER AND NORTHERN
JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3182 8882 3182 8894 3170 8894 3169 8935
      3203 8911 3200 8867
TIME...MOT...LOC 0230Z 265DEG 25KT 3199 8907 3171 8928

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:26 PM CSTSpecial Weather StatementJANLeake, Scott49 min
Feb 4, 6:32 PM CSTAreal Flood WarningJANBolivar, Carroll, Grenada, Humphreys, Leflore, Sharkey and 2 more6 hr
Feb 4, 6:43 PM CSTSpecial Weather StatementJANJefferson Davis, Lawrence, Simpson42 min
Feb 4, 7:06 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson39 min
Feb 4, 7:13 PM CSTSpecial Weather StatementJANLamar, Marion42 min
Feb 4, 7:25 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Feb 4, 7:28 PM CSTSevere Thunderstorm WarningJANSmith32 min
Feb 4, 7:49 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar41 min
Feb 4, 7:59 PM CSTSpecial Weather StatementJANJasper41 min
Feb 4, 8:11 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar49 min
Feb 4, 8:23 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton37 min
Feb 4, 8:30 PM CSTSpecial Weather StatementJANJasper45 min
Feb 4, 10:24 PM CSTRiver Flood WarningJANNeshoba4 days
Feb 5, 9:05 AM CSTRiver Flood WarningJANAttala, Holmes6 days

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.